Alert archive / Kansas / Wind Advisories in 2005

Wind Advisory 12, NWS Goodland, KS

December 29, 2005Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas

NWS Goodland, KS issued this wind advisory at Dec 29, 2005, 10:26 AM MST for Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas. It took effect at Dec 29, 2005, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 10:26 AM MST (17:26 UTC)
In effect from
Dec 29, 2005, 11:00 AM MST
Expired
Dec 29, 2005, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 291726
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1026 AM MST THU DEC 29 2005

.A COLD FRONT WILL SWEEP ACROSS THE TRI STATE REGION THIS
AFTERNOON. BEHIND THIS FRONT STRONG NORTHWESTERLY WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE.

COZ090>092-KSZ001-013-027-041-NEZ079-300000-
/O.NEW.KGLD.WI.Y.0012.051229T1800Z-051230T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
1126 AM CST THU DEC 29 2005 /1026 AM MST THU DEC 29 2005/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

STRONG NORTHWESTERLY WINDS WILL SPREAD ACROSS THE AREA EARLY THIS
AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. WINDS WILL BE NORTHWEST
AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE ACROSS THE
ADVISORY AREA. SLIGHTLY STRONGER WINDS WILL BE POSSIBLE ACROSS
EASTERN COLORADO...WHERE WINDS MAY GUST AS HIGH AS 55 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN
AREAS OF STRONG WINDS.

$$

JRM
2 follow-up statements
000 
WWUS73 KGLD 292255
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MST THU DEC 29 2005


COZ092-KSZ001-013-027-041-NEZ079-300000-
/O.CAN.KGLD.WI.Y.0012.000000T0000Z-051230T0000Z/
CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...
GOODLAND...SHARON SPRINGS...TRIBUNE...BENKELMAN
455 PM CST THU DEC 29 2005 /355 PM MST THU DEC 29 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEGUN TO DECREASE ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.


$$

COZ090-091-300000-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-051230T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
355 PM MST THU DEC 29 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WINDS WILL SLOWLY BEGIN TO DECREASE THROUGH SUNSET. NORTHWEST
WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 45 MPH WILL BE POSSIBLE
BEFORE SUNSET...BEFORE WINDS RAPIDLY WEAKEN. IN ADDITION TO THE
WIND AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY
ACROSS WESTERN YUMA COUNTY.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN
AREAS OF STRONG WINDS.

$$


JRM
000 
WWUS73 KGLD 300002
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MST THU DEC 29 2005

...WINDS TO SLOWLY DECREASE ACROSS FAR EASTERN COLORADO...

.NORTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH
WILL CONTINUE THROUGH EARLY EVENING BEFORE BECOMING SUSTAINED AT
20 MPH. WIND ADVISORY CRITERIA WIND GUSTS OF 45 MPH OR GREATER ARE
NOT EXPECTED FOR THE REMAINDER OF THE EVENING. THEREFORE...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

COZ090-091-300115-
/O.EXP.KGLD.WI.Y.0012.000000T0000Z-051230T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
502 PM MST THU DEC 29 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:40 AM MST, 7 hours 46 minutes earlier.

Area forecast discussion, Dec 29, 2:40 AM MST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
240 AM MST THU DEC 29 2005

.DISCUSSION...THE 09Z SURFACE ANALYSIS PLACES A TROUGH FROM EASTERN
WYOMING INTO EASTERN COLORADO. WATER VAPOR IMAGERY SHOWING FAST
MOVING UPPER LOW OVER NORTHERN UTAH. COMPOSITE RADAR LOOP SHOWING A
BROAD SHIELD OF RETURNS ACROSS EASTERN COLORADO WITH SOME WIDELY
SCATTERED RW-.

FORECAST CONCERNS ARE POPS/WEATHER AND WIND.

AN UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA TODAY. A RIDGE
WILL FOLLOW TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. AT THE
SURFACE...A TROUGH WILL MOVE EAST ALLOWING A FRONT TO COME THROUGH
THE FORECAST AREA AROUND 00Z FRIDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT AND CONTINUE THROUGH FRIDAY. BY FRIDAY NIGHT
ANOTHER LEE TROUGH DEVELOPS AND CONTINUES THROUGH SATURDAY NIGHT.

MOISTURE IS STILL LIMITED WITH THE SHORTWAVE COMING THROUGH TODAY.
HOWEVER THERE IS A DECENT CHANCE THAT MOISTURE WILL BE BETTER NEAR
MCK AREA. CURRENT RADAR RETURNS OVER EASTERN COLORADO EXTEND FAR
ENOUGH SOUTH SO THAT SPRINKLES LOOK POSSIBLE OVER THE ENTIRE
FORECAST AREA. BETTER MOISTURE OVER THE NORTH WILL ADD A SLIGHTLY
GREATER CHANCE FOR SOME LIGHT SHOWERS. SUBSIDENCE/DRY WEATHER FOLLOW
THURSDAY NIGHT THROUGH SATURDAY NIGHT.

THE NEXT CONCERN IS WHETHER A WIND ADVISORY IS NEEDED FOR THE
WESTERN PART OF THE FORECAST AREA THIS AFTERNOON. THE 00Z MET MOS
GAVE AN INDICATION FOR THIS WHILE FWC/MAV WERE WELL UNDER THE
CRITERIA. IF WINDS DO REACH WIND ADVISORY LEVELS IT SHOULD BE A
BRIEF TIME PERIOD FROM 20-24Z. BROKEN CLOUDS MAY HAMPER MIXING
ENOUGH TO KEEP WINDS AT BORDERLINE LEVELS. PREFER TO SEE BETTER
AGREEMENT WITH MODELS. PLAN TO BRIEF DAYSHIFT ON THREAT AND HIT
HARD IN ZONES AND HAZARDOUS WEATHER OUTLOOK.

850MB TEMPERATURES WILL GRADUALLY LOWER THROUGH FRIDAY AND THEN
INCREASE ABOUT 4 DEGREES SATURDAY. LEANED TOWARD COOLER GUIDANCE
TODAY DUE TO CLOUDS. FOLLOWED WARMER MET GUIDANCE FOR FRIDAY SINCE
THERE SHOULD BE GOOD INSOLATION. SATURDAYS TEMPERATURES ARE A BLEND
SINCE THE MET GUIDANCE APPEARS TOO WARM. LOW TEMPERATURES RANGE FROM
THE LOWER TO UPPER 20S.

NO CHANGES MADE TO THE EXTENDED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Dec 29, 5:18 AM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
518 AM MST THU DEC 29 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
618 AM CST THU DEC 29 2005 /518 AM MST THU DEC 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS POTENTIAL FOR WINDY CONDITIONS THIS AFTERNOON OVER
NORTHWEST PORTIONS OF THE TRI-STATE AREA. NORTHWEST WINDS ARE
EXPECTED TO INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP
TO 45 MPH. STRONG CROSSWINDS AND SOME ISOLATED AREAS OF BLOWING
DUST MAY CAUSE HAZARDOUS DRIVING CONDITIONS. WINDS ARE EXPECTED TO
SUBSIDE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF LIGHT RAIN AND SNOW ACROSS THE TRI-
STATE AREA SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FS

Nearby

Wind Advisories in Kansas, 2005Wind Advisories in Colorado, 2005Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.